Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 133, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 11, 2001, 3:36 AM EDT for Centre County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 3:36 AM EDT (07:36 UTC)
- Expired
- Jul 11, 2001, 4:30 AM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Centre County, PA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 3:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 110737 SVRCTP PAC027-110830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 AM EDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRE COUNTY IN PENNSYLVANIA * UNTIL 430 AM EDT. * AT 330 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF PINE GLEN...OR 19 MILES NORTHEAST OF CLEARFIELD...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SNOW SHOE AT 345 AM. BALD EAGLE SP AT 405 AM. ZION AT 410 AM. REBERSBURG AND MILLHEIM AT 425 AM. REMEMBER...SEVERE THUsNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:20 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 11, 2:20 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 220 AM EDT WED JUL 11 2001 COLD FRONT IS SLOWLY SAGGING SOUTH ACROSS PA EARLY THIS MORNING. MEANWHILE A STRONG SHORT WAVE MOVING EAST ACROSS NY STATE HAS BEEN MAINTAINING THUNDERSTORMS ALONG AND NORTH OF THE FRONT ACROSS NORTHERN PA OVERNIGHT. THESE STORMS REFUSE TO WEAKEN...AND WILL PROBABLY HOLD TOGETHER ACROSS THE NORTHEAST COUNTIES UNTIL AFTER SUNRISE. WILL MENTION SOME EARLY MORNING THUNDERSTORMS WITH POPS DEPENDENT ON LAST MINUTE RADAR TRENDS. LOW-LVLS DRY OUT RAPIDLY TODAY. THEREFORE DESPITE FAIRLY COLD MID LEVELS DON'T EXPECT MUCH CONVECTION THIS AFTERNOON. WILL DROP THE 30 POPS IN MOST PLACES FOR THIS AFTERNOON BUT KEEP IT GOING FOR THE NORTHEAST AND EAST CENTRAL COUNTIES CLOSEST TO THE UPPER LOW. FWC/FAN GUIDANCE NUMBERS ARE CLOSE AND WILL NOT STRAY MUCH. TONIGHT WILL BE MOSTLY CLEAR AND COOL. CAN'T RULE OUT A FEW SHOWERS POPING UP AGAIN ON THURSDAY WITH COLD AIR ALOFT AND POSSIBLY ANOTHER SHORT WAVE ROTATING AROUND THE UPPER LOW...BUT WITH NOTHING IN THE FORECAST CURRENTLY AND COVERAGE EXPECTED TO BE LOW WILL LEAVE OUT FOR NOW. IN THE EXTENDED PERIODS OUR CUnRRENT FORECAST OF DRY WITH TEMPS MODERATING TO NEAR NORMAL CONTINUES TO LOOK REASONABLE AND WILL NOT CHANGE. .CTP...NONE. MSE
In the hours before
Local storm report, Jul 10, 11:54 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1154 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM POTTSVILLE PA WIND DAMAGE
07/10/01 SCHUYLKILL TREES AND POWER
LINES BLOWN DOWN
0230 PM 12 N HUNTINGDON PA 1.75 INCH HAIL
07/10/01 HUNTINGDON
0239 PM 2 N CAMP HILL PA 0.88 INCH HAIL
07/10/01 CUMBERLAND
0301 PM CORNWALL PA WIND DAMAGE
07/10/01 LEBANON TREES AND POWER
LINES DOWN
0307 PM HARRISBURG PA WIND DAMAGE
07/10/01 DAUPHIN NUMEROUS TREES
AND POWER LINES
KNOCKED DOWN
0310 PM 2 NE YORK PA WIND DAMAGE
07/10/01 YORK TREES DOWN
BLOCKING ROADS
0349 PM JOHNSTOWN PA WIND DAMAGE
07/10/01 CAMBRIA NUMEROUS TREES
BLOWN DOWNThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:09 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
| Jul 10, 11:48 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 57 min |
| Jul 11, 12:24 AM EDT | Severe Thunderstorm Warning | CTP | Cameron | 51 min |
| Jul 11, 2:15 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 45 min |
| Jul 11, 2:59 AM EDT | Tornado Warning | CTP | Clearfield, Elk | 31 min |
| Jul 11, 3:45 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 67 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Union | 67 min |
| Jul 11, 5:00 AM EDT | Tornado Warning | CTP | Snyder, Union | 30 min |
| Jul 11, 5:22 AM EDT | Tornado Warning | CTP | Northumberland | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.